PD with LBD


#1
Hi I am new to this site, does anyone else have the same problems as myself, (i'm sure there will be) my husband has side effects of the PD drugs such as a strong compuslion to gamble and also sexual urges and delusions that I am having affairs with other men. I am finding it difficult to deal with these issues and I am feeeling very low. My husband has had Parkinson's for eleven years and his mobility at times is zero.

#2
Hi.

You've listed all the classic symptoms of DA/OCDs, but typically those suffering DA/OCDs almost always retain excellent mobility from their drug, so your case is unique.

If, as you say, the patient's mobility is almost always near zero, how is he able to manage all of these activities?

Regards,

Ray.

.

#3
Please forgive my ignorance, but what is LBD?

#4
No idea.

#5
LBD is Lewy Body Disease

#6
Hi The patient doesn't carry out 'all these activities' it's all in his head.

#7
Hi
LBD is Lewy Body Dementia, which I was told, is associated with Parkinson's Disease.

#8
hiya brown eyes,welcome to the forum :smile:im ali bin dx 10years,im still waitin for results back from other tests ive had ,waitin game a hard one :confused:,i dont no much bout lewy bodies im afraid ,but im sure people do on this forum and can give u plenty of surport on that subject,hope to see u aound the forum x:smile::smile:

#9
Hi Ali
Thank u for your support, Hope u are coping with this dreadful disease

#10
brown eyes,i spose its the same for everyone ,we have good days and bad days ,more bad than good:rolling_eyes:as for copin ,well yep things are difficult,but i have carers that come in and give me a hand ,and ihave the surport of this forum,which helps me more than some relise:smile:

#11
hi brown eyes,
first of all im a carer to my dad who is currently in his 50's and has had parkinsons for actually just a little longer than you mention.
i can tell you you are definately not alone in this and no wonder why you feel low, i am sure you will get alot of support on here from people and advice but you should definately mention this to the consultant or doctor so his medication can be adjusted to make it a bit easier for him even he denys he gets what you mention which would perhaps be typical i have had more than my experience of that they sometimes dont realise what they are getting when medication and such is affecting them like that ( dont mean to cause offence to anyone)
It might suprise you to learn though even though its typical to get them side effects my dad never has as far as i have known maybe its making sure the medication balanced instead of to high or to low to?
Definately keep talking to people on here and anyone you can trust and have a word with the consultant/doctor
all the best

#12
Hi cookiesandcream
My husband is on sinemet and was on Stalevo but this has now changed to Madopar, he is also on Rivastigmine. The doctors say if they reduce the medication he will lose the little movement he has.
Sometimes it takes two/three people to transfer him from a chair into a wheelchair he is so limp and cannot support himself at all. Other times he can walk about albeit with difficulty, he often falls and lately has had cut his head twice. At the moment he is in hospital for assessment but he is making advances towards the female patients apparently in his mind he thinks they are his wife He was trying to kiss one the other day, this is very distressing for me as we have been married for 55 years and have always been devoted to each other.

#13
hi,
im glad you gave me a message back. It may be an idea that whatever drug suited him best from mobility point of view and consiousness try to increase or maintain that drug then stopping others he is on like if he was better on madopar slightly increase that or rather get the doctor to and then slightly decrease the others gradually that may help him i definately think the doctor could give that a go from experience point of view with my dad anyway like you both become the experts or rather you because of how your husband is rather than the doctors it is probable that a better level of mobility and consciousness can be obtained dont be afraid of challenging the doctors at all have confidence in your experience with your husband and knowing his condition when he is better etc.
How long again has your husband had it for? are the medications changed often or are they fairly were sticking to these for him?
I hope we talk more

#14
Hi
my husband has had PD for eleven years, he has been on Sinemet, Stalevo and Madopar, all these drugs seem to have the same side effects. compulsive gambling and hypersexuality, both of which my husband suffers from. I have looked on the internet and have seen a drug called Amantadine which seems to work on rigidity and decreases libido, do you or anyone else on this site have any experience of this drug?
brown eyes
(I am going to ask the same question on another post on this site)

#15
.
Most OCD side effects come from PD drugs in the DOPAMINE AGONIST drug class, which does NOT include Amantadine.

You've already seen the full list (as at 2009) of authenticated PD OCDs, in my post on 16/03/2011 at 17:56 under "New, a partner of a PD sufferer" in MEET AND GREET.

I tried Amantadine once: all it did was give me hallucinations, nothing else.

Recently the use of Amantadine has been discredited for PD. A recent scientific report said: "Contrary its continued use, a January 2011 Cochrane review of the scientific literature concluded that there is inadequate evidence to support the use of Amantadine for Parkinson's."
.
.

#16
Hi I have been in touch with the PD specialist nurse this morning and she said they would not prescribe Amantadine for my husband because of the side effects of hallucinations, which are now under control with rivastigmine. She is going to have a word with her prof to discuss meds.

#17
Excellent. Keep us informed.

x